Alert archive / South Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Columbia, SC

December 30, 2021Bamberg County, Orangeburg County, South Carolina

NWS Columbia, SC issued this special weather statement at Dec 30, 2021, 3:32 PM EST for Bamberg County, Orangeburg County, South Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 30, 2021, 3:32 PM EST (20:32 UTC)
Expired
Dec 30, 2021, 4:30 PM EST
In force
58 min
Issued by
NWS Columbia, SC
Hail
0.25 in
Wind
40

Counties Bamberg County, SC, Orangeburg County, SC

The radar

The Charleston,SC radar (KCLX), 84 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

829 
WWUS82 KCAE 302032
SPSCAE

Special Weather Statement
National Weather Service Columbia SC
332 PM EST Thu Dec 30 2021
 
SCZ035-037-038-041-136-137-302130-
Central Orangeburg SC-Barnwell SC-Southeastern Orangeburg SC-
Calhoun SC-Bamberg SC-Clarendon SC-
332 PM EST Thu Dec 30 2021

...Strong thunderstorms will impact portions of southeastern Calhoun,
southwestern Clarendon, southeastern Barnwell, Bamberg and Orangeburg
Counties through 430 PM EST...

At 331 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Edisto Gardens to near Ulmer. Movement was east
at 40 mph.

...Boaters on Lake Marion Should Seek Safe Harbor... 

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Orangeburg, Bamberg, Brookdale, Holly Hill, Branchville, Bowman,
Elloree, Santee State Park, Claflin College, South Carolina State
University, Orangeburg County Airport, Rivers Bridge State Park,
Edisto Gardens, Santee, Ehrhardt, Cameron, Eutawville, Rowesville,
Olar and Vance.

This includes the following highways...
 Interstate 26 between mile markers 146 and 169.
 Interstate 95 between mile markers 85 and 106.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

If on or near Lake Marion, get out of the water and move indoors or 
inside a vehicle. Remember, lightning can strike out to 10 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now! Do not 
be caught on the water in a thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM EST for
central South Carolina.

&&

LAT...LON 3350 8010 3348 8015 3346 8013 3345 8022
      3330 8025 3327 8030 3328 8035 3326 8036
      3326 8043 3329 8049 3333 8051 3313 8089
      3306 8090 3310 8094 3304 8106 3305 8112
      3312 8119 3312 8124 3355 8092 3359 8005
TIME...MOT...LOC 2031Z 271DEG 33KT 3350 8088 3312 8116 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Dec 30, 2:32 PM EST, 1 hour earlier.

Area forecast discussion, Dec 30, 2:32 PM EST, 1 hour before
Area Forecast Discussion
National Weather Service Columbia SC
232 PM EST Thu Dec 30 2021

.SYNOPSIS...
Strong to severe thunderstorms possible across the southern
CSRA Thursday afternoon. Southwest flow will continue the near
record highs Friday and Saturday with temperatures in mid 70's
to low 80's possible. A strong cold front is expected Sunday
that will bring heavy rain, wind, and possibly strong
thunderstorms. Cooler and drier weather expected to start next
week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Active near term continues, with the forecast mostly on track. The
boundary from earlier has sunk a bit further south than I expected
this afternoon, now stretching from Augusta to Orangeburg to
Manning. 500-1000 j/kg MLCAPE, per SPC mesoanalysis, has developed
along and south of this boundary, giving plentiful instability for
strong to severe thunderstorms to develop this afternoon. We already
have some of the stronger storms today pushing into the CSRA, and I
expect that more storms will fire in central GA and push into the
area. However, given the boundary is further south than expected
earlier, the greatest threat for severe weather will cover a smaller
area. Any storm that crosses our boundary is going to have a tough
time surviving, as the air across the Midlands and northern CSRA is
very stable. However, as storms push into Burke, Bamberg, and
Barnwell counties, they will encounter a more favorable environment.
At this point, I think our greatest severe threat lies here; though,
I cannot rule it out further north. As a result, the SPC has placed
Burke, Bamberg, and Barnwell counties in a Severe Thunderstorm Watch
until 9p. The greatest hazards from any severe storm will be
damaging winds, though isolated hail can't be ruled out either.

Temperatures range from the mid-upper 70s in the far south to the
low-mid 60s across the rest of the area. Temps will generally remain
where they are at for the rest of the afternoon. Greatest threat for
storms should occur over the next 3-5 hours, with rain, showers, and
storms all pushing out of the area between 7p and 10p this evening.
As we get into the overnight hours, clouds may break up a bit and
allow for brief clearing. however, given copious low level moisture
and widespread rain today, low-clouds are likely to develop by the
middle of the night. Some fog is possible, though I'm not as
confident in it being widespread. Look for lows to end up in the
upper 50s and low 60s.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Anomalous upper ridging continues as the shortwave from Thursday's
system exits and mid-upper level flow pivots more zonally as the
ridge axis subtly shifts east throughout Friday. Low level flow
will strengthen out of the south-southwest as we become
compressed between the northern Caribbean ridge and a
strengthening trough over the central US. The warm advection and
overrunning from this strong low level flow will yield
persistent cloud cover all day, along with some showers across
the western half of the forecast area. PWATs consequently jump
back to near 1.5" by Friday afternoon. Global guidance is a bit
more aggressive with precip coverage compared to the HREF.
Considering the shallow moisture in place, the HREF should have
a better handle on things with regard to instability, so steered
towards the lower end of guidance. So chance PoPs throughout
the afternoon across our western counties. Cloud cover and
showers will do little to lessen the warm advection, so temps
Friday will again surge into the mid-70's (nearing record
highs). Low temps will likely remain in the 60's Friday night
with cloud cover and winds remaining up.

Saturday is the final full day of the anomalous ridge pattern we
have been stuck in for the last couple weeks. Overall, the pattern
will change little in shape from Friday into Saturday, only
tightening in intensity as the central US low digs and
intensifies. Strong south-southwesterly low level flow will
continue throughout the day Saturday with good warm advection
and overrunning continuing across the western fa. So the chance
PoPs will continue, despite only limited instability again.
Temps will likely come close to record highs in many locations,
with high temps into the upper 70's and low 80's in spots.
Saturday night temps will be even warmer than Friday night's
with cloud and 5-10mph winds remaining up overnight.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
A major pattern shift will occur for the area Sunday as a strong
cold front pushes through. While there are some major differences
across the guidance in the sensible impacts, all guidance has been
locked in on a rapidly developing shortwave trough over the Ohio
Valley phasing with a southern stream shortwave. GEFS members favor
a faster and more phased southern feature and therefore a rapidly
deepening surface low directly over the area. Other guidance favors
a less phased and more progressive solution with a fairly
straightforward cold front sliding through. The GEFS ensemble
favored solution would provide far more intense low level
kinematics for any potential severe weather, with 850mb over 50
knots and a strong band of frontogenesis from Georgia through
southern NC. Regardless of the dynamics aloft, the lack of
instability is well agreed upon across guidance with mid- level
lapse rates remaining poor. So while the setup needs close
monitoring, the lack of instability should preclude a widespread
severe event; however, with subtle changes in the southern
stream vort max, the warm sector could break into the fa and
quickly increase surface moisture and temps. This setup would
collocate the best thermodynamics and kinematics but there
remains quite a bit of uncertainty. Following the frontal
passage, strong winds are possible in the cold advection regime
that will last into Monday but this partially depends on where
any surface low develops.

Below average temps and dew points are progged in the NBM and
NAEFS to the start week, but nothing unusually anomalous for
early January. PWATs will likely fall to below the 10th
percentile before slowly rebounding by mid-week and PoPs return.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Complicated TAF period already on hand, with widespread showers and
embedded thunderstorms pushing through the region this afternoon.
Low clouds and stratus are expected to bring IFR restrictions back
tonight.

It has certainly been a day in aviation forecasting, as periods of
heavy rain, thunderstorms, and gusty winds have been impacting TAF
sites since this morning. This has led to several TEMPO groups to
cover the brief IFR and LIFR conditions seen at each airport.
CAE/CUB will likely just see brief MVFR restrictions with any rain
this afternoon as they are now stable. AGS/DNL/OGB are likely to see
more of what they've seen all day today. The boundary is closer to
each site, with thunderstorms developing and training over the area
as well. As a result, each site will likely see occasional
thunderstorms through the afternoon hours, with restrictions
temporarily down to LIFR conditions. These should improve through
the evening hours as the boundary sags southwards, the sun sets, and
best forcing moves off to the northeast.

By tonight, temperatures will slowly fall. The area will be north of
the boundary and will likely see briefly clearing skies. As this
occurs, I expect widespread low clouds to develop. We have very
moist low-levels and have seen rain over most of the region today.
So, at least IFR cigs are expected at all sites by 08z tonight,
maybe a bit earlier. Fog is possible, but I think that it may be
mitigated by a strong low level jet remaining across the region
overnight tonight. As a result, I've got IFR fog in there, but I am
uncertain about this. That is less aggressive than some of the TAF
guidance, so trends will need to be watched. By tomorrow, stratus
should begin lifting once the sun comes up. Tend to lift out the
stratus too quickly, so I leave it in until 16z before bringing
VFR back to all sites.

EXTENDED AVIATION OUTLOOK...Restrictions are possible through
Sunday as a stalled frontal system remains across the region. A
potent cold front will cross the region Sunday with potential to
produce strong and gusty winds along with thunderstorms.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Dec 30, 2:19 PM EST, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
219 PM EST Thu Dec 30 2021

GAZ040-063>065-SCZ016-018-020>022-025>031-037-038-115-116-135>137-
311930-
Lincoln-McDuffie-Columbia-Richmond-Chesterfield-McCormick-Newberry-
Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-Aiken-
Sumter-Calhoun-Clarendon-Northern Lancaster-Southern Lancaster-
Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg-
219 PM EST Thu Dec 30 2021

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...This afternoon and tonight.

A front moves into the area today with widespread showers and
scattered embedded thunderstorms redeveloping by this afternoon. A
few storms may be strong to severe, producing damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A strong cold front will move through on Sunday, and will be
accompanied by numerous showers and embedded thunderstorms. There is
the potential for a severe weather event to occur, but there is
still uncertainty in the exact strength/timing of the system.

Breezy conditions are expected Sunday through Monday, and Lake Wind
Advisories could be required.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GAZ077-SCZ035-041-311930-
Burke-Barnwell-Bamberg-
219 PM EST Thu Dec 30 2021

...SEVERE THUNDERSTORM WATCH 572 IN EFFECT UNTIL 9 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A strong cold front will move through on Sunday, and will be
accompanied by numerous showers and embedded thunderstorms. There is
the potential for a severe weather event to occur, but there is
still uncertainty in the exact strength/timing of the system.

Breezy conditions are expected Sunday through Monday, and Lake Wind
Advisories could be required.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, Dec 30, 10:55 AM EST, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Columbia SC
1055 AM EST Thu Dec 30 2021

SCZ037-038-041-136-137-301645-
Central Orangeburg SC-Southeastern Orangeburg SC-Calhoun SC-
Bamberg SC-Clarendon SC-
1055 AM EST Thu Dec 30 2021

...A strong thunderstorm will impact portions of southeastern
Calhoun, south central Clarendon, northern Bamberg and central
Orangeburg Counties through 1145 AM EST...

At 1054 AM EST, Doppler radar was tracking a strong thunderstorm 8
miles north of Bamberg, moving east at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Orangeburg, Bamberg, Denmark, Brookdale, Holly Hill, Branchville,
Bowman, Orangeburg County Airport, Claflin College, Edisto Gardens,
South Carolina State University, Santee, Eutawville, Rowesville,
Vance, Cordova, Cope, Yonder Field, Wilkinson Heights and Indian
Bluff Recreation Park.

This includes the following highways...
 Interstate 26 between mile markers 151 and 169.
 Interstate 95 between mile markers 85 and 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3326 8037 3326 8043 3328 8048 3329 8049
      3333 8049 3333 8051 3321 8073 3331 8114
      3351 8106 3349 8026
TIME...MOT...LOC 1554Z 278DEG 40KT 3341 8099

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Carpenter
Special weather statement, Dec 30, 11:48 AM EST, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Columbia SC
1148 AM EST Thu Dec 30 2021

SCZ038-137-301715-
Southeastern Orangeburg SC-Clarendon SC-
1148 AM EST Thu Dec 30 2021

...A strong thunderstorm will impact portions of south central
Clarendon and southeastern Orangeburg Counties through 1215 PM EST...

At 1146 AM EST, Doppler radar was tracking a strong thunderstorm near
Holly Hill, or 12 miles northeast of Indian Field, moving east at 35
mph.

...Boaters on Lake Marion Should Seek Safe Harbor...

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Holly Hill, Santee, Eutawville, Vance, Eautaw Springs, Indian Bluff
Recreation Park, Rocks Pond Campground and Marina, Blounts Landing
and Mill Creek Marina and Campground.

This includes the following highways...
 Interstate 26 between mile markers 168 and 169.
 Interstate 95 between mile markers 85 and 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3348 8015 3346 8014 3345 8021 3344 8020
      3345 8022 3330 8025 3327 8030 3328 8035
      3326 8036 3326 8044 3329 8049 3333 8050
      3330 8057 3350 8051 3349 8013
TIME...MOT...LOC 1646Z 268DEG 33KT 3338 8044

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MG
Special weather statement, Dec 30, 1:04 PM EST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Columbia SC
104 PM EST Thu Dec 30 2021

SCZ027-030-031-035-037-038-041-135>137-301845-
Central Orangeburg SC-Lexington SC-Barnwell SC-Aiken SC-
Southeastern Orangeburg SC-Calhoun SC-Bamberg SC-Clarendon SC-
Sumter SC-Northwestern Orangeburg SC-
104 PM EST Thu Dec 30 2021

...Strong thunderstorms will impact portions of Calhoun, west central
Clarendon, northeastern Barnwell, Bamberg, south central Lexington,
southwestern Sumter, east central Aiken and Orangeburg Counties
through 145 PM EST...

At 104 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northeast of Aiken State Park to near
Barnwell. Movement was east at 50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orangeburg, Barnwell, Bamberg, Denmark, Brookdale, Williston,
Blackville, St. Matthews, Branchville, Bowman, Elloree, Santee State
Park, Claflin College, South Carolina State University, Orangeburg
County Airport, Barnwell State Park, Edisto Gardens, Wagener, North
and Springfield.

This includes the following highways...
 Interstate 26 between mile markers 133 and 168.
 Interstate 95 near mile marker 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3324 8146 3372 8134 3372 8044 3331 8055
      3315 8084
TIME...MOT...LOC 1804Z 272DEG 43KT 3366 8131 3329 8139

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Carpenter
Special weather statement, Dec 30, 2:04 PM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Columbia SC
204 PM EST Thu Dec 30 2021

GAZ063>065-077-SCZ025-030-035-301945-
Burke GA-Richmond GA-McDuffie GA-Columbia GA-Barnwell SC-Aiken SC-
Edgefield SC-
204 PM EST Thu Dec 30 2021

...A strong thunderstorm will impact portions of southeastern
McDuffie, southern Columbia, northwestern Burke, Richmond, southern
Edgefield, west central Barnwell and southwestern Aiken Counties
through 245 PM EST...

At 203 PM EST, Doppler radar was tracking a strong thunderstorm near
Fort Gordon, moving east at 50 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Aiken, North Augusta, Grovetown, Evans, Martinez, Aiken Mall, Fort
Gordon, Augusta, Clearwater, Belvedere, Hephzibah, Harlem, New
Ellenton, Jackson, Glendale, South Augusta, Midtown, Summerville,
Augusta Mall and Daniel Field.

This includes the following highways...
 Interstate 20 in Georgia between mile markers 185 and 201.
 Interstate 20 in South Carolina between mile markers 0 and 4.
 Interstate 520 in Georgia between mile markers 1 and 15.
 Interstate 520 in South Carolina between mile markers 16 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EST for
east central Georgia...and central South Carolina.

&&

LAT...LON 3348 8235 3361 8169 3326 8161 3322 8223
      3326 8225 3327 8229 3330 8232
TIME...MOT...LOC 1903Z 263DEG 44KT 3335 8223

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Carpenter
Local storm report, Dec 30, 2:57 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
257 PM EST THU DEC 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     HAIL             4 WNW EVANS             33.55N 82.21W
12/30/2021  E0.25 INCH       COLUMBIA           GA   PUBLIC

            PUBLIC REPORT OF PEA SIZED HAIL.

&&

MG
Special weather statement, Dec 30, 3:32 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
332 PM EST Thu Dec 30 2021

SCZ035-037-038-041-136-137-302130-
Central Orangeburg SC-Barnwell SC-Southeastern Orangeburg SC-
Calhoun SC-Bamberg SC-Clarendon SC-
332 PM EST Thu Dec 30 2021

...Strong thunderstorms will impact portions of southeastern Calhoun,
southwestern Clarendon, southeastern Barnwell, Bamberg and Orangeburg
Counties through 430 PM EST...

At 331 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Edisto Gardens to near Ulmer. Movement was east
at 40 mph.

...Boaters on Lake Marion Should Seek Safe Harbor...

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Orangeburg, Bamberg, Brookdale, Holly Hill, Branchville, Bowman,
Elloree, Santee State Park, Claflin College, South Carolina State
University, Orangeburg County Airport, Rivers Bridge State Park,
Edisto Gardens, Santee, Ehrhardt, Cameron, Eutawville, Rowesville,
Olar and Vance.

This includes the following highways...
 Interstate 26 between mile markers 146 and 169.
 Interstate 95 between mile markers 85 and 106.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Lake Marion, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM EST for
central South Carolina.

&&

LAT...LON 3350 8010 3348 8015 3346 8013 3345 8022
      3330 8025 3327 8030 3328 8035 3326 8036
      3326 8043 3329 8049 3333 8051 3313 8089
      3306 8090 3310 8094 3304 8106 3305 8112
      3312 8119 3312 8124 3355 8092 3359 8005
TIME...MOT...LOC 2031Z 271DEG 33KT 3350 8088 3312 8116

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 3:55 AM ESTSpecial Weather StatementCAEAiken50 min
Dec 30, 10:08 AM ESTSpecial Weather StatementCAEAiken52 min
Dec 30, 10:55 AM ESTSpecial Weather StatementCAEOrangeburg50 min
Dec 30, 11:48 AM ESTSpecial Weather StatementCAEDorchester27 min
Dec 30, 1:04 PM ESTSpecial Weather StatementCAEBamberg, Barnwell, Calhoun, Orangeburg41 min
Dec 30, 1:12 PM ESTSevere Thunderstorm WarningCAEAiken, Edgefield, McCormick22 min
Dec 30, 3:59 PM ESTSpecial Weather StatementCAEBamberg31 min
Dec 30, 4:25 PM ESTSevere Thunderstorm WarningCAEBarnwell50 min
Dec 30, 2:04 PM ESTSpecial Weather StatementCAERichmond41 min
Dec 30, 3:53 PM ESTSpecial Weather StatementCAEBurke52 min

Nearby

Special Weather Statements in South Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.